Weight gain

My husband is on his 6th round of tablet chemo. He is getting fed up with weight gain stone and half has gone on. His taste buds have changed fish etc make him feel sick.

I am trying to help him, has anyone tried to follow a diet ie keto while on chemo. Weight has gone all on his tummy and is feeling so uncomfortable..

Thank you 

  • Hi . I think it would be best to check with his Colorectal Support Nurse or Oncologist? Chemo doseage is calculated on a weight/height calculation so if he’s not getting weighed before each cycle then they maybe should be aware of it? Your Support Nurse should be able to give some dietary advice - I'm not sure if they would approve of something like keto while he’s having chemo as they are very strict on various blood levels and vitamin intake etc.

    Alternatively you could give the nurses on here a ring and see what they suggest. The number is 0808 808 00 00

    Take care

    Karen x

  • Thank you, will take your advice  not seen anyone to monitor his weight etc as all telephone appointments. 

  • Sorry to hear hubby is so fed up with weight gain.  I too have gained over a stone since September 2020, its not helped by the steroid tablets I have following each treatment that make me so hungry.

    My tastes have changed too, I now suddenly like red wine! Grinning

    I try to eat lots of fresh veg, lentils, beans and legumes, very little meat and definitely not red meat, bacon, sauceages and ham, but still I've gained weight.  I don't think there's much else I can do.  In a way its good to know it's not just me having this problem. I'm having Oxaliplatin and Capecitabine treatment. Is hubby having the same?

    Keep safe Teri x